Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 77, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 12, 2007, 4:40 AM EDT for 5 counties in Florida. It took effect at May 12, 2007, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2007, 4:40 AM EDT (08:40 UTC)
- In effect from
- May 12, 2007, 2:00 PM EDT
- Expired
- May 12, 2007, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2651 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 120840 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 440 AM EDT SAT MAY 12 2007 ...A RED FLAG WARNING IS NOW IN EFFECT SATURDAY AFTERNOON AND EVENING FROM 2 PM UNTIL 8 PM FOR INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .A DRY AIRMASS THAT REMAINS IN PLACE ACROSS INLAND NORTH FLORIDA WILL COMBINE WITH VERY WARM AFTERNOON TEMPERATURES IN THE LOW TO MID 90S TO PRODUCE CRITICALLY LOW RELATIVE HUMIDITY VALUES SATURDAY AFTERNOON ACROSS EASTERN PORTIONS OF THE FLORIDA BIG BEND. FLZ017>019-028-029-130000- /O.NEW.KTAE.FW.W.0077.070512T1800Z-070513T0000Z/ LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE- 440 AM EDT SAT MAY 12 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. WARM AFTERNOON TEMPERATURES IN THE LOW TO MID 90S WILL COMBINE WITH DRY AIR ALREADY IN PLACE TO PRODUCE RED FLAG CONDITIONS ACROSS INLAND AREAS OF THE EASTERN FLORIDA BIG BEND. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
1 follow-up statement
000 WWUS82 KTAE 121925 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT SAT MAY 12 2007 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO CONTINUED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .A DRY AIRMASS THAT REMAINS IN PLACE ACROSS INLAND NORTH FLORIDA WILL COMBINE WITH HOT AFTERNOON TEMPERATURES IN THE LOW 90S TO PRODUCE CRITICALLY LOW RELATIVE HUMIDITY VALUES FOR THE REMAINDER OF TODAY ACROSS INLAND PORTIONS OF THE FLORIDA BIG BEND FROM LEON COUNTY EAST. FLZ017>019-028-029-130000- /O.CON.KTAE.FW.W.0077.000000T0000Z-070513T0000Z/ LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE- 325 PM EDT SAT MAY 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 2:43 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 12, 2:43 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 AM EDT SAT MAY 12 2007
.SHORT TERM...WHILE A FEW AFTN AND EVENING STORMS DID DEVELOP OVER
SOUTHEAST ALABAMA TODAY...THE MAIN ISSUE CONTINUES TO BE THE
NORTHEAST FLORIDA FIRES AND THEIR ASSOCIATED SMOKE. OVERALL FLOW
ACROSS THE AREA IS EXPECTED TO BE WEAK TODAY WITH WEAK TROUGH AT
UPPER LEVELS AND RATHER FLAT PRESSURE PATTERN AT LOWER LEVELS. 00Z
GFS INDICATES MORE NORTHEAST LOW LEVEL FLOW TODAY...BUT SFC WIND
AND VIS OBS INDICATE A MORE EAST SOUTHEAST FLOW IS CURRENTLY IN
PLACE WITH THE LOWEST VISIBILITIES SPREADING WEST NORTHWEST FROM
THE SUWANNEE VALLEY. THIS IS IN GOOD AGREEMENT WITH THE 00Z NAM
WHICH HAS BEEN FOLLOWED FOR TODAYS WIND GRIDS. HYSPLIT RUN FROM
00Z INDICATES SMOKE PLUME TO IMPACT MUCH OF THE FLORIDA BIG BEND
AND SOUTH CENTRAL GEORGIA TODAY. CURRENTLY LOWEST VIS IS AT KVLD
WITH 1 3/4 MILE BUT THERE MAY BE AREAS OF LOWER VIS TO THE SOUTH.
WILL CONTINUE DENSE SMOKE ADVISORY THROUGH 8AM AND LET DAY SHIFT
REEVALUATE WITH RISING SUN.
REGARDLESS OF WHETHER DENSE SMOKE ADVISORY IS NEEDED...SMOKE WILL
CONTINUE TO BE AN ISSUE TODAY EAST OF THE APALACHICOLA RIVER.
OTHERWISE...ANOTHER HOT DAY IS ON TAP WITH ONLY LIMITED SHOWER
ACTIVITY EXPECTED THIS AFTERNOON. PROSPECTS FOR RAIN IMPROVE A BIT
FOR SUNDAY AS A BACKDOOR COLD FRONT MAKES ITS WAY SOUTH INTO THE
AREA. THIS SHOULD HELP ENHANCE SEABREEZE CONVERGENCE AND THE
POOLING OF LOW LEVEL MOISTURE.
FRONT WILL SAG SOUTH OF THE AREA FOR MONDAY WITH DRIER AND COOLER
HIGH PRESSURE BUILDING INTO THE AREA.
.LONG TERM...RATHER QUIET WEATHER EXPECTED THROUGH THE MIDDLE OF
THE WEEK WITH DRY HIGH PRESSURE IN CONTROL. NEXT FRONT WILL BEGIN
TO APPROACH AREA BY THURSDAY WITH RAIN CHANCES INCREASING. WITH
WEAK UPPER PATTERN IN PLACE...THERE IS A CHANCE THIS FRONT COULD
STALL IN THE VICINITY AND PROVIDE A FEW DAYS OF ENHANCED POPS.
THIS WOULD BE QUITE BENEFICIAL BUT WILL JUST HAVE TO WAIT
AND SEE.
&&
.AVIATION...STILL MONITORING THE SMOKE PLUMES FROM THE VARIOUS FIRES
AROUND THE REGION AND THEIR EFFECTS ON THE TERMINALS OVERNIGHT.
DISPERSION RUN FROM THE HYSPLIT MODEL DEPICTS SMOKE DRIFTING OVER
THE VLD TERMINAL AND NEAR THE ABY AND TLH TERMINALS EARLY THIS
MORNING AND CONTINUING THROUGH THE DAYTIME. WITH THE EAST COAST SEA
BREEZE CREATING EASTERLY FLOW NEAR THE SURFACE...THIS WILL BRING
ADDITIONAL SMOKE TOWARD THE TERMINALS IN THE NEXT FEW HOURS. THIS IS
ALREADY EVIDENT IN THE OBSERVATIONS AT KMGR AND FROM THE AWOS OBS IN
TIFTON AND THOMASVILLE WHERE VSBYS ARE IN THE LOW MVFR CATEGORY.
WILL PREVAIL IFR CONDITIONS AT VLD WITH TEMPOS DOWN TO VLIFR TOWARD
DAYBREAK. WILL KEEP SIMILAR CONDITIONS AT TLH...BUT DELAY IFR
CONDITIONS UNTIL CLOSER TO SUNRISE. AT ABY...WILL INCLUDE TEMPO MVFR
CONDITIONS AT ISSUANCE TIME...BUT SHOW A DOWNWARD TREND TO IFR
CONDITIONS BY SUNRISE. AT DHN AND PFN...SMOKE SHOULD NOT BE A
FACTOR. AFTER DAYBREAK...SMOKE WILL BEGIN TO MIX OUT WITH MAINLY
MVFR CONDITIONS EXPECTED AT OUR EASTERN TERMINALS. BIG QUESTION MARK
WILL BE VLD AND IF IFR CONDITIONS WILL OCCUR DURING THE DAY. AT THIS
TIME...WILL JUST LEAVE IN MVFR CONDITIONS THROUGH THE DAY THERE.
&&
.MARINE...MINIMAL WINDS AND SEAS TO CONTINUE THROUGH THE WEEKEND.
CHANGES TO BEGIN SUNDAY NIGHT AS BACKDOOR COLD FRONT MOVES THROUGH
THE WATERS. WILL SEE WINDS AND SEAS INCREASE BEHIND THE FRONT FOR
MONDAY AS STRONG HIGH PRESSURE BUILDS DOWN THE EASTERN SEABOARD.
WINDS AND SEAS WILL THEN GRADUALLY DIMINISH THROUGH THE MIDDLE OF
NEXT WEEK.
&&
.FIRE WEATHER...RH VALUES WILL DROP INTO THE LOW TO MID 30S OVER
THE FLORIDA BIG BEND THIS AFTERNOON. WILL RAISE RED FLAG WARNING
FOR INLAND AREAS TALLAHASSEE EASTWARD. MOISTURE SHOULD INCREASE
ENOUGH ON SUNDAY WITH THE APPROACH OF THE COLD FRONT TO KEEP
RH VALUES ABOVE RED FLAG CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 93 67 91 67 84 / 20 20 40 30 10
PANAMA CITY 88 71 88 70 84 / 20 20 30 20 10
DOTHAN 92 67 89 67 85 / 20 20 30 10 0
ALBANY 93 67 91 66 84 / 20 20 30 10 0
VALDOSTA 93 67 90 65 84 / 20 20 40 20 10
CROSS CITY 90 67 90 66 84 / 10 20 40 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...DENSE SMOKE ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE
FOLLOWING ZONES: BROOKS...DECATUR...GRADY...LANIER...
LOWNDES...THOMAS.
FL...DENSE SMOKE ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE
FOLLOWING ZONES: DIXIE...FRANKLIN...GADSDEN...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR THE FOLLOWING ZONES: JEFFERSON...LAFAYETTE...
LEON...MADISON...TAYLOR.
GM...NONE.
&&
CAMP/GODSEYHazardous weather outlook, May 11, 5:47 AM EDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 547 AM EDT FRI MAY 11 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-121000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 547 AM EDT FRI MAY 11 2007 /447 AM CDT FRI MAY 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ...A DENSE SMOKE ADVISORY IS IN EFFECT FOR TAYLOR...LAFAYETTE... AND DIXIE COUNTIES UNTIL 7 AM EDT... A WILDFIRE BURNING IN COLUMBIA COUNTY IS SENDING A PLUME OF SMOKE SOUTHWEST ACROSS THE EASTERN BIG BEND THIS MORNING. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN THE SMOKE EARLY THIS MORNING. VISIBILITY SHOULD IMPROVE SOME AFTER DAYBREAK BUT VISIBILITIES BELOW 3 MILES WILL BE POSSIBLE FOR MUCH OF THE DAY. DRY CONDITIONS AND HIGH DISPERSIONS WILL ENHANCE THE SPREAD OF WILDFIRES SHOULD ANY DEVELOP TODAY...ACROSS THE EASTERN PANHANDLE AND BIG BEND OF FLORIDA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DENSE SMOKE FROM ACTIVE WILDFIRES MAY CONTINUE TO POSE A PROBLEM OVER THE EASTERN BIG BEND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:43 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 47 min |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.